Mathematical Modelling of Immune Response in Infectious Diseases

  • Guri I. Marchuk

Part of the Mathematics and Its Applications book series (MAIA, volume 395)

Table of contents

  1. Front Matter
    Pages i-x
  2. Introduction

    1. Guri I. Marchuk
      Pages 1-3
  3. Fundamental Problems in Mathematical Modeling of Infectious Diseases

    1. Front Matter
      Pages 5-5
    2. Guri I. Marchuk
      Pages 7-47
    3. Guri I. Marchuk
      Pages 48-74
    4. Guri I. Marchuk
      Pages 150-198
  4. Models of Viral and Bacterial Infections

    1. Front Matter
      Pages 221-221
    2. Guri I. Marchuk
      Pages 223-268
    3. Guri I. Marchuk
      Pages 290-302
  5. Back Matter
    Pages 325-350

About this book


Beginning his work on the monograph to be published in English, this author tried to present more or less general notions of the possibilities of mathematics in the new and rapidly developing science of infectious immunology, describing the processes of an organism's defence against antigen invasions. The results presented in this monograph are based on the construc­ tion and application of closed models of immune response to infections which makes it possible to approach problems of optimizing the treat­ ment of chronic and hypertoxic forms of diseases. The author, being a mathematician, had creative long-Iasting con­ tacts with immunologists, geneticist, biologists, and clinicians. As far back as 1976 it resulted in the organization of a special seminar in the Computing Center of Siberian Branch of the USSR Academy of Sci­ ences on mathematical models in immunology. The seminar attracted the attention of a wide circle of leading specialists in various fields of science. All these made it possible to approach, from a more or less united stand point, the construction of models of immune response, the mathematical description of the models, and interpretation of results.


Hepatitis Mathematical Models of Infectious Diseases algorithms bacteria bacterial infection bacterial infections infection infections infectious infectious disease infectious diseases

Authors and affiliations

  • Guri I. Marchuk
    • 1
  1. 1.Institute of Numerical MathematicsRussian Academy of SciencesMoscowRussia

Bibliographic information

  • DOI
  • Copyright Information Springer Science+Business Media B.V. 1997
  • Publisher Name Springer, Dordrecht
  • eBook Packages Springer Book Archive
  • Print ISBN 978-90-481-4843-1
  • Online ISBN 978-94-015-8798-3
  • Buy this book on publisher's site